Spanning 2-strong tournaments in 3-strong semicomplete digraphs

Jørgen Bang-Jensen, T. Jordán

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We prove that every 3-strong semicomplete digraph on at least 5 vertices contains a spanning 2-strong tournament. Our proof is constructive and implies a polynomial algorithm for finding a spanning 2-strong tournament in a given 3-strong semicomplete digraph. We also show that there are infinitely many (2 k - 2)-strong semicomplete digraphs which contain no spanning k-strong tournament and conjecture that every(2 k - 1)-strong semicomplete digraph which is not the complete digraph K2 k* on 2 k vertices contains a spanning k-strong tournament.

Original languageEnglish
Pages (from-to)1424-1428
Number of pages5
JournalDiscrete Mathematics
Volume310
Issue number9
DOIs
Publication statusPublished - May 6 2010

Fingerprint

Tournament
Digraph
Polynomials
Polynomial Algorithm
Imply

Keywords

  • Connectivity of digraphs
  • Semicomplete digraph
  • Tournament

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

Spanning 2-strong tournaments in 3-strong semicomplete digraphs. / Bang-Jensen, Jørgen; Jordán, T.

In: Discrete Mathematics, Vol. 310, No. 9, 06.05.2010, p. 1424-1428.

Research output: Contribution to journalArticle

Bang-Jensen, Jørgen ; Jordán, T. / Spanning 2-strong tournaments in 3-strong semicomplete digraphs. In: Discrete Mathematics. 2010 ; Vol. 310, No. 9. pp. 1424-1428.
@article{a390d93cb2fc428d8db24396fb242ca0,
title = "Spanning 2-strong tournaments in 3-strong semicomplete digraphs",
abstract = "We prove that every 3-strong semicomplete digraph on at least 5 vertices contains a spanning 2-strong tournament. Our proof is constructive and implies a polynomial algorithm for finding a spanning 2-strong tournament in a given 3-strong semicomplete digraph. We also show that there are infinitely many (2 k - 2)-strong semicomplete digraphs which contain no spanning k-strong tournament and conjecture that every(2 k - 1)-strong semicomplete digraph which is not the complete digraph K2 k* on 2 k vertices contains a spanning k-strong tournament.",
keywords = "Connectivity of digraphs, Semicomplete digraph, Tournament",
author = "J{\o}rgen Bang-Jensen and T. Jord{\'a}n",
year = "2010",
month = "5",
day = "6",
doi = "10.1016/j.disc.2009.04.019",
language = "English",
volume = "310",
pages = "1424--1428",
journal = "Discrete Mathematics",
issn = "0012-365X",
publisher = "Elsevier",
number = "9",

}

TY - JOUR

T1 - Spanning 2-strong tournaments in 3-strong semicomplete digraphs

AU - Bang-Jensen, Jørgen

AU - Jordán, T.

PY - 2010/5/6

Y1 - 2010/5/6

N2 - We prove that every 3-strong semicomplete digraph on at least 5 vertices contains a spanning 2-strong tournament. Our proof is constructive and implies a polynomial algorithm for finding a spanning 2-strong tournament in a given 3-strong semicomplete digraph. We also show that there are infinitely many (2 k - 2)-strong semicomplete digraphs which contain no spanning k-strong tournament and conjecture that every(2 k - 1)-strong semicomplete digraph which is not the complete digraph K2 k* on 2 k vertices contains a spanning k-strong tournament.

AB - We prove that every 3-strong semicomplete digraph on at least 5 vertices contains a spanning 2-strong tournament. Our proof is constructive and implies a polynomial algorithm for finding a spanning 2-strong tournament in a given 3-strong semicomplete digraph. We also show that there are infinitely many (2 k - 2)-strong semicomplete digraphs which contain no spanning k-strong tournament and conjecture that every(2 k - 1)-strong semicomplete digraph which is not the complete digraph K2 k* on 2 k vertices contains a spanning k-strong tournament.

KW - Connectivity of digraphs

KW - Semicomplete digraph

KW - Tournament

UR - http://www.scopus.com/inward/record.url?scp=77949261593&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=77949261593&partnerID=8YFLogxK

U2 - 10.1016/j.disc.2009.04.019

DO - 10.1016/j.disc.2009.04.019

M3 - Article

AN - SCOPUS:77949261593

VL - 310

SP - 1424

EP - 1428

JO - Discrete Mathematics

JF - Discrete Mathematics

SN - 0012-365X

IS - 9

ER -